Alert archive / Missouri / Tornado Warnings in 2010
Tornado Warning 7, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Apr 24, 2010, 1:49 PM CDT for Phelps County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2010, 1:49 PM CDT (18:49 UTC)
- Expired
- Apr 24, 2010, 2:35 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Phelps County, MO
The radar
The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:31 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
433
WFUS53 KSGF 241849
TORSGF
MOC161-241945-
/O.NEW.KSGF.TO.W.0007.100424T1849Z-100424T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* TORNADO WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 245 PM CDT.
* AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 19 MILES SOUTH OF NEWBURG...OR 17 MILES SOUTHEAST OF
WAYNESVILLE...MOVING NORTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE DOOLITTLE...JEROME...NEWBURG...
NORTHWYE...ROLLA AND ST. JAMES.
INTERSTATE 44 BETWEEN MILE MARKERS 168 AND 196 WILL ALSO BE IMPACTED
BY THIS TORNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3763 9195 3765 9203 3800 9203 3801 9201
3801 9197 3803 9197 3804 9195 3806 9176
3805 9164 3806 9163 3807 9155
TIME...MOT...LOC 1849Z 198DEG 25KT 3768 9198
$$
FOSTER3 follow-up statements
238
WWUS53 KSGF 241901
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CDT SAT APR 24 2010
MOC161-241945-
/O.CON.KSGF.TO.W.0007.000000T0000Z-100424T1945Z/
PHELPS MO-
201 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR PHELPS
COUNTY...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 14 MILES SOUTH OF NEWBURG...OR 15 MILES SOUTHEAST
OF WAYNESVILLE...MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE DOOLITTLE...JEROME...NEWBURG...NORTHWYE
AND ROLLA.
INTERSTATE 44 BETWEEN MILE MARKERS 168 AND 195 WILL ALSO BE IMPACTED
BY THIS TORNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MISSOURI.
&&
LAT...LON 3769 9189 3770 9203 3800 9203 3801 9201
3801 9197 3803 9197 3804 9195 3806 9179
3805 9164 3806 9163 3807 9155
TIME...MOT...LOC 1901Z 198DEG 25KT 3776 9195
$$
FOSTER105
WWUS53 KSGF 241915
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
215 PM CDT SAT APR 24 2010
MOC161-241945-
/O.CON.KSGF.TO.W.0007.000000T0000Z-100424T1945Z/
PHELPS MO-
215 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHERN
PHELPS COUNTY...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO 6 MILES SOUTH OF NEWBURG...OR 12 MILES SOUTHWEST
OF ROLLA...MOVING NORTH AT 40 MPH.
LOCATIONS IMPACTED INCLUDE DOOLITTLE...JEROME...NEWBURG...NORTHWYE
AND ROLLA.
INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 195 WILL ALSO BE IMPACTED
BY THIS TORNADO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MISSOURI.
&&
LAT...LON 3778 9182 3780 9203 3800 9203 3801 9201
3801 9197 3803 9197 3804 9195 3806 9182
3805 9164 3806 9163 3807 9155
TIME...MOT...LOC 1915Z 198DEG 25KT 3785 9191
$$
FOSTER035
WWUS53 KSGF 241935
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT SAT APR 24 2010
MOC161-241945-
/O.CAN.KSGF.TO.W.0007.000000T0000Z-100424T1945Z/
PHELPS MO-
235 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR NORTHERN PHELPS COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT
PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN
CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN MISSOURI.
LAT...LON 3778 9182 3780 9203 3800 9203 3801 9201
3801 9197 3803 9197 3804 9195 3806 9182
3805 9164 3806 9163 3807 9155
TIME...MOT...LOC 1935Z 198DEG 25KT 3798 9185
$$
FOSTERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Apr 24, 12:48 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 24, 12:48 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1248 PM CDT SAT APR 24 2010 ...SEVERE POTENTIAL UPDATE... .DISCUSSION... WIDESPREAD RAIN AND EMBEDDED THUNDER CONTINUED ACROSS SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS AT MIDDAY WITHIN A REGION OF UPPER LEVEL DIFFLUENCE AHEAD OF A DEEP UPPER TROUGH MIGRATING ACROSS THE PLAINS. A WELL DEFINED SHORTWAVE WAS TRACKING AROUND THIS TROUGH INTO ARKANSAS WITH A SURFACE LOW PUSHING INTO SOUTH CENTRAL MISSOURI. THE LACK OF INSTABILITY HAS INHIBITED THE PRODUCTION OF DEEP CONVECTION AND THE STRONGER STORMS THAT MOVED OUT OF ARKANSAS HAVE SIGNIFICANTLY WEAKENED. WHILE AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ACROSS SOUTH CENTRAL MISSOURI ALONG AND EAST OF THE SURFACE LOW TRACK DUE TO THE FAVORABLE WIND FIELD...THE OVERALL RISK OF SEVERE WEATHER IS DIMINISHING. A MUCH GREATER RISK OF SIGNIFICANT SEVERE WEATHER WILL OCCUR FARTHER EAST AND SOUTHEAST FROM THE LOWER MISSISSIPPI RIVER INTO THE TENNESSEE AND OHIO RIVER VALLEYS. OTHERWISE WIDESPREAD RAINFALL WILL CONTINUE MUCH OF THE AFTERNOON BUT DIMINISH FROM THE SOUTH AS THE SHORTWAVE LIFTS NORTH. PRECIPITABLE WATER VALUES NEAR 1.25 WILL SUPPORT EFFICIENT RAINFALL PRODUCTION. LOCALIZED FLOODING WILL BE POSSIBLE GIVEN THE EXTENSIVE AND PROLONGED NATURE OF THE RAINFALL. FOSTER && .AVIATION... FLIGHT CATEGORIES WILL CONTINUE TO BE HIGHLY VARIABLE FOR THE NEXT FEW HOURS UNTIL A COLD FRONT FINALLY PUSHES THROUGH THE OZARKS AND ENDS THE RAIN TONIGHT. OVERNIGHT CONDITIONS WILL BE VFR ACROSS THE AREA UNTIL SATURDAY MORNING WHEN A LOWERING CLOUD DECK AND POSSIBLE FOG DEVELOPMENT OCCURS SHORTLY AFTER SUNRISE. CROWE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 24, 12:09 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1209 PM CDT SAT APR 24 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1209 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED. WEATHER HAZARDS EXPECTED... ELEVATED RISK OF HAIL UP TO THE SIZE OF QUARTERS. ELEVATED RISK OF THUNDERSTORM WIND GUSTS IN EXCESS OF 60 MPH. LIMITED RISK OF TORNADOES. ELEVATED RISK OF LIGHTNING. LIMITED RISK OF FLOODING. DISCUSSION... THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI AS A STRONG STORM SYSTEM MOVES INTO THE REGION. THE RISK OF SEVERE WEATHER WILL BE INHIBITED BY LIMITED INSTABILITY. HOWEVER A FAVORABLE WIND FIELD COULD SUPPORT A FEW SEVERE STORMS ACROSS SOUTH CENTRAL MISSOURI...OR MAINLY EAST OF A LINE FROM BRANSON TO ROLLA. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH A LIMITED RISK FOR AN ISOLATED TORNADO. IN ADDITION MODERATE TO HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY WHERE HEAVIER SHOWERS AND STORMS TRACK OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM WILL BRING THE NEXT CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO THE REGION LATE THIS COMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS SOUTH CENTRAL MISSOURI. STAY TUNED FOR LATER UPDATES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Apr 24, 1:38 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 138 PM CDT SAT APR 24 2010 MOZ102>104-241915- STONE MO-BARRY MO-TANEY MO- 138 PM CDT SAT APR 24 2010 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE COUNTIES UNTIL 215 PM CDT... AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF LAMPE...OR 10 MILES SOUTHWEST OF KIMBERLING CITY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAPE FAIR...GALENA...GOLDEN...INDIAN POINT...KIMBERLING CITY...LAMPE...REEDS SPRING...SHELL KNOB...SILVER DOLLAR CITY...WALNUT SHADE AND WEST BRANSON. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE TABLE ROCK LAKE. PEOPLE IN NORTHWESTERN TANEY...SOUTHEASTERN BARRY AND SOUTHERN STONE COUNTIES...INCLUDING TABLE ROCK LAKE...KIMBERLING CITY...INDIAN POINT AND WEST BRANSON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 1:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Shannon, Texas | 63 min |
| Apr 24, 1:55 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Douglas, Ozark, Stone, Taney | 50 min |
| Apr 24, 2:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Dade, Greene, Lawrence, Polk, Stone and 1 more | 54 min |
| Apr 24, 2:51 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Laclede, Ozark, Pulaski, Shannon and 3 more | 54 min |
| Apr 24, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 2 more | 61 min |
| Apr 24, 3:46 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Shannon and 2 more | 59 min |
| Apr 24, 4:39 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Webster, Wright | 6 hr |
| Apr 24, 4:47 PM CDT | Areal Flood Warning | SGF | Vernon | 7 hr |
| Apr 24, 5:18 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
Nearby
Tornado Warnings in Missouri, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.